Janie

393d

Have you ever stopped medication cold turkey?

Dizziness

Fluoxetine

Lamotrigine

Nausea and Vomiting

Bipolar Disorder

Lithium

Clonidine

Perphenazine

Chronic Nausea and Vomiting

View all
  • esh

    393d

    I tried once. I felt horrible. Don’t recommend lol

  • Janie

    393d

    lol i have a really bad habit of becoming manic and then not taking my meds and im trying to stop doing that lol

  • SapleMyrup

    393d

    i stopped all my meds (zoloft, risperdal, and one other that i dont remember because this was years ago) suddenly because they were making me worse. I had brain zaps from it and the rest of that time is a blur. been consistent with my new meds since

  • _xxserene

    393d

    one time bc i had to . i was on lamotrigine and developed a rash . stopped the medication and went straight into a manic episode. it didn’t help that they put me on steroids shortly after

  • Naturemushfairy

    393d

    I recommend weaning off any medication you no longer wish to take, whether you speak with a doctor throughout the process or do it yourself. Going cold Turkey can cause adverse side effects, and cause your brain and body to go into shock due to withdrawals of different types. It’s a hard abrupt change in your body’s homeostasis and that’s why I recommend weaning off in smaller doses in days or weeks time. Everybody’s body is different, but I know for a fact if I went cold Turkey off my SNRI’s I would be unable to regularly function for days. Nausea, dizziness, vomiting, feeling off balance, feeling like you’re constantly falling, body aches, muscle cramps, and other potentially more dangerous side effects could arise from going off any kind of medication cold Turkey.

  • IzzyRae

    393d

    I have struggled with quitting mine cold turkey quite a bit, and it has never worked out well.

  • magalito

    393d

    Please follow your doctor’s advice 💕

  • Janie

    393d

    Ive done it at least 3 times 😬

  • PinkPupButt

    393d

    yep! it was an antidepressant that wasn't working for me, it made me feel worse so I just stopped taking it and ended up having a major breakdown. I'm on the right medication now though :)

  • Jadie

    393d

    Yes and in those times when I could avoid it I wish I did. There are some drugs that are fine to stop taking like that but a lot of psychiatric drugs are for long term benefits to balance you out. The time I lost my job and therefore my meds I didnt have the choice. Went through withdrawls off lithium and it was a horrible experience. And one month later my episodes came back way harsher than normal (its typical when coming off them). The safest thing to do is slowly withdrawl over the course of a few weeks.

  • royalty

    392d

    I did a few years ago. I was on Lexapro and it caused a manic episode and I ended up just stopping because I thought I was cured. I was on 20mg at the time and was very lucky nothing bad happened to me because of it.

  • Janie

    392d

    A few months ago i stopped Lamotragine and Lexapro

  • RedFox

    392d

    I didn’t necessarily stop them, but I skipped a few days and got major withdrawal symptoms like cold and hot flashes, extreme trembling, insomnia (I couldn’t sleep at all for 3 days), suicidal thoughts (which are normal for me, but were much more intense), an intense increase in tics, nausea, and a lack of appetite. Now, I should explain that these don’t all happen together for me each time, because I forget my meds regularly (I don’t have a routine, and I usually despise them). However, the longest I can seem to go without them is about a day before I start to break down. For context, I take Adderall, Fluoxetine, Clonodine, Abilify, and used to take Perphenazine.

  • Snapcracklepop

    392d

    Yup 😬 was taking Prozac many years ago and it made me feel constantly sick and zombie-like so I just stopped taking it without telling anyone. I got really lucky because I had no reaction to it and everyone made sure I knew just how lucky I was.

  • Emperor_Kai

    391d

    Not on purpose. My pharmacy refused to give me refills because the company my therapy is through wouldn’t schedule me any appointments with the person in charge of my meds. Possibly the worst month I’ve had in a while. My mom had to become a Karen and yell at them (she hates doing that, but that was the only way for them to listen) and finally get me my meds. Turns out nobody involved were talking to each other and my case manager went MIA.

  • Janie

    391d

    @Emperor_Kai That's rough im sorry you have to deal with that. My pharmacy is similar and I get really tired of trying to get them to talk to my dr or the other way around

  • Starstar

    390d

    I do that during episodes, im prescribed meds and ive never taken them consistently only when I remember which is awful so truly. Raw doggin thru life partially. But ive stopped cold turkery before many times and just dont tell that I stopped so all my doctors think im taking them and I forget to tell them

  • TrueSpark

    390d

    Yes, multiple times and it was a bad decision each time. I became extremely anxious and suicidal. 0/10 do not recommend

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.